Florida, 2007

Damaging Wind in Florida, August 14, 2007

August 14, 2007 · NWS JAX · 1 event in 1 county or zone

An upper level short wave trough enhanced sea breeze storms over Marion county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level short wave trough enhanced sea breeze storms over Marion county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 1:30 PM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Aug 14, 1:30 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE AUG 14 2007

...VERY HOT WITH AFTN HEAT INDICES 105 TO 109 THRU THU...

.SYNOPSIS...CU FIELD CONTINUES TO DEVELOP GENERALLY S OF A KDQH TO
KJAX LINE WITH MORE OF A CAP FARTHER TO THE N. ATLC AND GULF COAST
SEABREEZES HAVE BEGUN TO FORM OVER THE PAST HOUR. ATTM..CONVECTION
REMAINS WELL S OF THE AREA NEAR TAMPA. IN THE UPPER LEVELS...ATLC
SHORTWAVE TROF HAS MADE ITS WAY TO CENTRAL FL. ANOTHER SHORTWAVE
IS PRESENTLY MOVING ACROSS THE OH VALLEY ON N PERIPHERY OF HUGE
PLAINS UPPER HIGH.

.SHORT TERM...STILL ANTICIPATE BEST CHANCE OF CONVECTION OVER
INTERIOR NE FL LATE THIS AFTN AND EARLY THIS EVENING. STILL THINK
20-30% COVERAGE IS POSSIBLE OVER NE FL. IN ADDITION...MAY GET A
FEW STORMS DURING THE LATE EVENING ASSOCIATED WITH OH VALLEY
SHORTWAVE OR OUTFLOWS FROM PRE-EXISTING CONVECTION.

SIMILAR CONDITIONS ARE EXPECTED ON WED. DEEPER MOISTURE OVER NW
ZONES IS EXPECTED ON THU...BUT BY THEN UPPER HIGH WILL SHIFT OVER
THE SAME AREA. AS A RESULT...STILL FORECASTING 20 TO 30 PERCENT
POPS AT BEST. CONVECTION WILL BE MOSTLY SEABREEZE DRIVEN THRU
THU...ALTHO WEAK UPPER LEVEL DISTURBANCES ARE STILL POSSIBLE ON
WED.

MAIN CONCERN CONTINUES TO BE HEAT INDICES EACH DAY. INDEX VALUES
OF 100 TO 105 ARE COMMON THIS AFTN WITH A FEW SPOTS SLIGHTLY
HIGHER. ENUF DRY AIR SHOULD MIX TO THE SFC TO KEEP VALUES LESS
THAN 110 TODAY THRU THU...BUT WILL NEED TO KEEP AN EYE ON DEW POINT
VALUES ACROSS THE AREA. WILL CONTINUE TO HIGHLIGHT IN THE ZFP AND
HWO PRODUCTS.

.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE OTHER
THAN TO ADJUST CLOUD COVER A BIT AND TO BUMP MIN TEMPS UP A DEGREE
OR SO. GENERALLY ABOVE NORMAL TEMPS AND BELOW NORMAL POPS THRU FRI
OR SAT...THEN NEAR NORMAL.

&&

.AVIATION...VFR CONDITIONS TO CONTINUE. ONLY ISOLATED CONVECTION IS
FORECAST THROUGH 01Z...THUS WILL MAINTAIN VCTS WORDING. PATCHES OF FOG
WILL LIKELY DEVELOP TOWARDS 12Z ON WEDNESDAY DUE TO INCREASING LOW-LEVEL
MOISTURE BEHIND THE SEA-BREEZE COUPLED WITH ANY SHOWER/TSTORM
DEVELOPMENT.

&&

.MARINE...HIGH PRESSURE WILL MAINLY DOMINATE THE WESTERN ATLANTIC...
WITH A DOMINANT SOUTHERLY FLOW REGIME ACROSS THE AREA. WINDS WILL BE
STRONGEST AT NIGHT DUE TO NOCTURNAL INFLUENCES...WITH POSSIBILITY
OF SCEC HEADLINES FOR LOCAL OFFSHORE LEGS LATER THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72 101  73  98 /  20  10  10  20
SSI  80  93  80  93 /  10  10   5  10
JAX  74  97  74  95 /  10  20  10  10
SGJ  76  93  76  91 /  10  20  10  10
GNV  73  96  73  94 /  30  30  30  20
OCF  74  96  72  94 /  20  30  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ZAPPE/KERNS
Hazardous weather outlook, Aug 14, 9:40 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT TUE AUG 14 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1040 AM EDT TUE AUG 14 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...VERY HOT WITH HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON...

HIGH TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COMBINED WITH
HUMIDITY WILL RESULT IN HEAT INDICES OF AROUND 105 TO 110 DEGREES
THIS AFTERNOON. EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING
OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR FLUID REPLENISHING
BEVERAGES...AND WEARING LIGHTWEIGHT LIGHT-COLORED CLOTHING.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST GEORGIA WITH SCATTERED ACTIVITY ACROSS NORTHEAST
FLORIDA. STORMS WILL MOVE TOWARD THE SOUTH AT 10 TO 15 MPH. WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...HOT CONDITIONS WITH HEAT INDICES OF 105 TO 110 DEGREES POSSIBLE
THE REMAINDER OF THE WEEK...

HIGH TEMPERATURES ARE FORECAST TO BE IN THE 95 TO 100 DEGREE
RANGE AND WITH THE HUMIDITY COMBINED WILL RESULT IN HEAT INDICES
OF AROUND 105 TO 110 DEGREES EACH AFTERNOON. EFFECTS OF THE HEAT
CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY
OF WATER OR FLUID REPLENISHING BEVERAGES...AND WEARING LIGHTWEIGHT
LIGHT-COLORED CLOTHING.

ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
AND WILL MOVE TOWARD THE SOUTH-SOUTHWEST AT 10 TO 15 MPH. WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HESS/CARROLL

In the hours before

Special weather statement, Aug 14, 4:35 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT TUE AUG 14 2007

FLZ023-024-GAZ150-164-142215-
BAKER-CHARLTON-NASSAU-WARE-
535 PM EDT TUE AUG 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER...
SOUTHERN CHARLTON...WESTERN NASSAU AND SOUTHEASTERN WARE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF ST. GEORGE...OR 16 MILES
SOUTHWEST OF HILLIARD...MOVING SOUTHWEST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND TAYLOR
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Aug 14, 5:04 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT TUE AUG 14 2007

FLZ022-142245-
COLUMBIA-
604 PM EDT TUE AUG 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
COLUMBIA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
645 PM EDT...

AT 604 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER COLUMBIA COUNTY...OR 15 MILES SOUTH OF
FARGO...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND THROUGH 645 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Aug 14, 5:25 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT TUE AUG 14 2007

FLZ022-023-030-142315-
BAKER-COLUMBIA-UNION-
625 PM EDT TUE AUG 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
UNION...SOUTHWESTERN BAKER AND EASTERN COLUMBIA COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...

AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTH OF OLUSTEE...OR 17 MILES
NORTHEAST OF LAKE CITY...MOVING SOUTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANDERSON THROUGH 715 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Aug 14, 6:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
739 PM EDT TUE AUG 14 2007

FLZ022-150015-
COLUMBIA-
739 PM EDT TUE AUG 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM
EDT...

AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF COLUMBIA...OR 10 MILES
SOUTH OF LAKE CITY...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND LULU...COLUMBIA...OLENO STATE PARK AND
FORT WHITE THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Aug 14, 6:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT TUE AUG 14 2007

FLZ031-032-150045-
BRADFORD-CLAY-
754 PM EDT TUE AUG 14 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRADFORD AND WESTERN CLAY COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 845 PM EDT...

AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAWTEY...OR 11 MILES EAST OF
RAIFORD...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND KINGSLEY THROUGH 845 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Local storm report, Aug 14, 7:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 PM EDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             3 SW OCALA              29.16N 82.17W
08/14/2007  E0.25 INCH       MARION             FL   PUBLIC

            PUBLIC REPORTED PEA SIZE HAIL NEAR SW 200TH STREET AND
            COUNTY ROAD 484. REPORT RELAYED FROM EMA.

&&

ARS

The radar

The Jacksonville radar (KJAX), 160 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
August 14, 7:25 PM EST
Where
Marion County, 1.81 mi W of York to 2.16 mi NNW of Dunnellon Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.150, -82.330

Trees and power lines were blown down about seven miles east of Rainbow Lakes Estates. Trees and power lines were also blown down just north of Dunnellon and in Marion Oaks.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46783.